It is currently Wed Aug 23, 2017 3:18 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 4 posts ] 
Author Message
 Post subject: Suboxone Interactions
PostPosted: Wed Jul 07, 2010 12:20 am 
Offline
Super Poster
Super Poster
User avatar

Joined: Mon Mar 08, 2010 4:42 am
Posts: 164
Out of boredom today I decided to see what wikipedia had to say about Suboxone. Under the drug interaction lists it said that Suboxone can have bad reactions to benzos which I already knew but the other substances I read kind of shocked me since they are three things I take every night.

Before I go to bed at night I take

1 1MG Prazosin
4 Dulcolax (Laxative that I take about four nights out of the week)
1 100 MCG Levothroxine (Thyroid medication)
2-4 5 MG Melatonin
3-4 Benadryls

According to a few different websites Bendryl, Melatonin, AND Prazosin all have mild to moderate interactions with Buprenorphine. Should I be worried about mixing these drugs? Mind you, I have a pretty high tolerance for Bupe, Melatonin, and Benadryl.

Also, for those who do not know I take 16 MG Of Bupe everyday in the afternoon.

_________________
"A well-developed sense of humor is the pole that adds balance to your steps as you walk the tightrope of life."-William Arthur Ward


Top
 Profile  
 
 Post subject:
PostPosted: Thu Jul 08, 2010 6:52 pm 
Offline
Average Poster
Average Poster

Joined: Fri Apr 16, 2010 8:19 pm
Posts: 23
Hello Mayunholdup,

Just wanted to respond to your post out of concern. I am certainly not a dr and this is only my personal opinion.

I know what website you are referring to, as I have also checked drug interactions with sub. I am on an anti-depressant which has a moderate interaction to sub. My dr is aware of my other meds and is not concerned about the interaction since I am healthy and have no major medical issues. However, my concern is the amount of pills you are taking that are interacting with the sub. All of the meds that interact also cause drowsiness, dizzy, and so on. Usually the interaction they are concerned about is respitory distress. I would think the more pills (3 types) you are on that could potentially cause respitory distress would make you at a higher risk. Again, just my opinion. Have you discussed what other meds you are taking with your sub dr? I would certainly discuss it with him if you have not already. To me the drugs that pop out as the higher risk ones would be the prazosin and the benadryl. I know you have a high tolerance but sometimes after a while our body just gets tired from all the meds we are taking because of our tolerance. I wish you the best and hope everything works out for you! Please talk to your dr about your meds to make sure it is ok with him. He knows your medical history and would be able to make any changes, if necessary. Take care! Keep me posted on what your dr says about it. I would be curious to know.


Top
 Profile  
 
 Post subject:
PostPosted: Tue Jul 13, 2010 12:18 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Tue Dec 30, 2008 8:48 pm
Posts: 415
Location: Ohio
I would speak to your pharmacist. They would probably know more about drug interactions than your doctor. My pharmacist has pointed out some similar things to me in the past.

_________________
"It is never too late to be what you might have been!" - George Eliot


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Wed Jul 14, 2010 2:30 am 
Offline
Super Poster
Super Poster
User avatar

Joined: Mon Mar 08, 2010 4:42 am
Posts: 164
Anyways, I went to the doctor and he said that I should be fine as long as I'm not waking up with shortness of breathe or anything out of the norm like that. The prazosin he prescribed me was actually for these extreme night time cravings I was having. He heard about it recently at a Suboxone Doctor convention thing and he said I was the first person he tried it on. So far, it was worked very stunning results.

Thanks for the comments/concern though.

_________________
"A well-developed sense of humor is the pole that adds balance to your steps as you walk the tightrope of life."-William Arthur Ward


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 4 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group